Michigan, 2007Heavy Snow in Michigan, February 13 to 14, 2007
February 13 to 14, 2007 · NWS GRR · 1 event in 1 county or zone
A low pressure system moved northeast along a stationary front well south of our region and this produced a band of snow which clipped southern lower Michigan. Six inches of snow fell in about a 9 hour period in Jackson county by late in the day on Tuesday February 13th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved northeast along a stationary front well south of our region and this produced a band of snow which clipped southern lower Michigan. Six inches of snow fell in about a 9 hour period in Jackson county by late in the day on Tuesday February 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Feb 12, 10:43 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 12, 10:43 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EST MON FEB 12 2007
.UPDATE...
LATEST LOCAL RADAR IMAGERY THIS EVENING SHOWS MOST OF THE AREA VOID
OF ANY RETURNS EXCEPT OVER TOWARD KLAN WHERE SOME VERY LIGHT RETURNS
CAN BE FOUND. SATELLITE IMAGERY SHOWS HIGH CLOUDS STREAMING NORTH
OVER THE AREA FROM THE STORM SYSTEM GATHERING STRENGTH OVER THE
CENTRAL PORTION OF THE COUNTRY.
THE CWFA IS EXPECTED TO REMAIN PRETTY QUIET THROUGH MOST OF THE
NIGHT WITH ONLY A FEW LAKE EFFECT FLURRIES OFF OF LAKE HURON OVER
THE ERN COUNTIES. LATER TONIGHT...THE PCPN SHIELD THAT NOW EXTENDS
ACROSS CENTRAL IN AND IL IS EXPECTED TO APPROACH THE AREA TOWARD
DAYBREAK. RRQ FORCING OF THE UPPER JET TO OUR NORTH WILL MOVE
OVERHEAD AS WILL INCREASING ISENTROPIC ASCENT AND FGEN FORCING IN
THE MID LEVELS. THE PREVIOUS FORECAST HAD CHC POPS OVER THE SRN
THIRD OF THE CWFA AND THIS STILL LOOKS ON TRACK...SO NO CHANGES
HERE. ONLY SOME MINOR TWEAKS TO TEMPS WERE DONE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT
FROM 12Z TUE THROUGH 12Z WED FOR JACKSON CO. WINTER WEATHER
ADVISORIES SOUTH OF A SOUTH HAVEN - LANSING LINE 12Z TUE THROUGH 12Z
WED.
SMALL CRAFT ADVISORY FOR TUE NEAR SHORE WATERS TUE.
&&
NJJ
Hazardous weather outlook, Feb 12, 6:03 AM EST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EST MON FEB 12 2007
MIZ037>040-043>046-050>052-056>059-064>067-071>074-131115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
603 AM EST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SLICK ROADS WILL BE POSSIBLE TODAY DUE TO THE SNOW. RELATIVELY
LIGHT ACCUMULATIONS ARE EXPECTED...MAINLY FOR THE REGION ALONG AND
SOUTH OF INTERSTATE 96.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY SNOW ALONG WITH BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
PRIMARILY FOR THE AREA SOUTH OF INTERSTATE 96 TUESDAY INTO
TUESDAY NIGHT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY.
ACCUMULATING LAKE EFFECT SNOWFALL WILL BE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY.
ANOTHER ROUND OF SNOW COULD OCCUR THIS WEEKEND.
ICE ON THE RIVERS WILL NEED TO BE MONITORED THROUGH
THE WEEK. WITH THE CHANCES OF A WARM UP RELATIVELY
LOW...SIGNIFICANT FLOODING IS NOT FORECASTED. HOWEVER...RESIDENTS
WHO LIVE IN AREAS PRONE TO ICE JAM FLOODING SHOULD PAY CLOSE
ATTENTION TO THE SITUATION THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ844>849-131115-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
603 AM EST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ICE FREE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST IN ICE FREE AREAS
THROUGH MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 12, 8:16 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 PM EST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW DORR 42.73N 85.72W
02/12/2007 M4.0 INCH ALLEGAN MI CO-OP OBSERVER
&&
BMARINOHeavy Snow, Jackson
- When
- February 13, 2:00 AM EST to February 14, 2:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- NWS Storm Survey
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
Six inches of snow fell in about a 9 hour period in Jackson county by late in the day on Tuesday February 13th.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18482.